Tags: attack, beats, diseases, drugs, health, heart, heartbeat, medications, race, racing, sitting, watching

Racing heartbeat for no reason.

On Health & Drugs & Medications » Heart Diseases

6,040 words with 15 Comments; publish: Fri, 14 Dec 2007 11:22:00 GMT; (90062.50, « »)

Sometimes I'll be sitting watching tv, and out of no where my heart beats will start to race. I would think Im about to have a heart attack or something and would stand up, hoping it will just go away, and it does after about 1 or 2 min.

Once in a while I'd have palpitations for no reason also.

I don't exercise at all.

Could I be having signs of heart problems? My blood pressure is usually normal or low.

All Comments

Leave a comment...

  • 15 Comments
    • What is this fast beating like? Is it like after you've been running or is it beating normal then you have a string of really fast beats like boom, boom, boom, boom BOOMBOOMBOOMBOOMBOOM boom, boom etc?
      #1; Sat, 15 Dec 2007 15:30:00 GMT
    • I would just be sitting there, and out of no where it would just race and pound hard for like a minute, then I'd feel just a little weak from it.

      It wouldn't be after exercise or anything.

      I do drink caffeine, but not much, and I don't get any exercise. Im 39.

      #2; Sat, 15 Dec 2007 15:31:00 GMT
    • Like a string of really fast heartbeats.
      #3; Sat, 15 Dec 2007 15:32:00 GMT
    • I get these fast heart beats as well and they frighten the life out of me. Ive had them since i was 16, im now 28. Ive had 5 ecg's and have seen a heart specialist but everything boils down to stress. Only 4 weeks ago i plucked up the courage to take beta blockers and they've made a world of difference. If your worried then please go and see your doctor. Im positive though your perfectly healthy.
      #4; Sat, 15 Dec 2007 15:33:00 GMT
    • It could be stress (hopefully), I do get stressed easily, Im anxietic.

      It is So scary though, I almost want to pound on it to get it right, need my own shockers or something.

      Thank you for sharing your experience. I have had a ekg, and it turned out normal.

      What are beta blockers? Are they vitamins?

      #5; Sat, 15 Dec 2007 15:34:00 GMT
    • Pootsi, beta blockers are for a number of things including blood pressure and anxiety. Im taking them to slow my heart down when im anxious and to help with palps and panic attacks. Some people have bad experiences when taking them and some have no problems at all. My sister is even taking them to stop her blushing. Im only on my forth week of taking them and ive been told that you CANT just stop taking them. You have to have help from your doctor. I was terrified about taking anything which messes with the heart and even poured my heart out on here i was so scared but everyone gave me wonderful advise and said what great help they are. Im sure someone else on here could explain properly what they do etc, cos im not totally 100% sure.
      #6; Sat, 15 Dec 2007 15:35:00 GMT
    • Also Pootsi, try taking magnesium for your palps. Most people on here will tell you how excellent it is and it works brilliantly.
      #7; Sat, 15 Dec 2007 15:36:00 GMT
    • How much magnesium should you take ? I have seen in the stores that you can get magnesium in 250mg or 500mg. Each have a recommended dose of one tablet a day. What dosage and how many mgs per day are you taking ? I have also seen that there different types of magnesium that you can by. The one I have is magnesium 250mg, complex form - vegetarian, magnesium oxide and manesium gluconte.

      Thanks

      :)

      #8; Sat, 15 Dec 2007 15:37:00 GMT
    • I have taken Paxil cr, and after 6 mths I decided to wean off of it, on my own. It was a bit of hell!

      The reason I stopped was cuz I felt to blah like, not feeling anything.

      My feelings came back like a tidal wave, and I really felt alive.

      The magnesium sounds like something I can use, I will check into it, thank you:)

      #9; Sat, 15 Dec 2007 15:38:00 GMT
    • Pootsi, beta blockers are for a number of things including blood pressure and anxiety. Im taking them to slow my heart down when im anxious and to help with palps and panic attacks. Some people have bad experiences when taking them and some have no problems at all. My sister is even taking them to stop her blushing. Im only on my forth week of taking them and ive been told that you CANT just stop taking them. You have to have help from your doctor. I was terrified about taking anything which messes with the heart and even poured my heart out on here i was so scared but everyone gave me wonderful advise and said what great help they are. Im sure someone else on here could explain properly what they do etc, cos im not totally 100% sure.

      Hi Tracey..I just started taking beta blockers and still having heart palps ,how long did it take for the meds to kick in. Lorrie

      #10; Sat, 15 Dec 2007 15:39:00 GMT
    • Hi Lorrie, well believe it or not, mine took an hour before they kicked in but my doc says it wont be until at least 12 weeks. I still get the odd jump but absolutely nothing like before. What are your meds called? Mine are called Propranalol
      #11; Sat, 15 Dec 2007 15:40:00 GMT
    • Hi Tracey...thanks for your reply.My meds are Metoprolol,I think it's a beta blocker.I'm suppose to take 25mg 3times a day ,I don't think yesterday they really kicked in.When I count my heart beat per minute their around 50. I have Hypothyroidism and take meds for that and I'm in the normal range.It seems like my heart beats hard not so much fast .Before I started taking the meds I felt like I wasn't going to see the morning many a time.I have noemal blood pressure.I thought I had problems adjusting to the thyroid meds but this is something else.When my heart is not doing it's thing I feel great.What do you think?
      #12; Sat, 15 Dec 2007 15:41:00 GMT
    • Tracey what about the magnesium ..what form do you take and what dosage?
      #13; Sat, 15 Dec 2007 15:42:00 GMT
    • Hi Jaw, i also have hypothyroidism! How mad is that!

      Im the same as you. When my heart isnt doing its stupid flip flop thing, i feel totally great and i say to myself "im fine, ive no heart problem at all" but when it starts up again im convinced ive a bad heart.

      About the magnesium, ive just stopped taking it. Im not sure whether it would be safe to take with beta blockers? Some help on that would be good. Its also recommended you consult your doctor before taking it if you have an underactive thyroid. I did and he said i was fine.

      Im taking a liquid formula because i cant take big tablets, and its a bottle of Calcium/magnesium. Im not sure of the dose, so ill just go check and ill reply in a bit!

      #14; Sat, 15 Dec 2007 15:43:00 GMT
    • Well would you believe it but the bottle has absolutely no doseage on it? So now ive no idea. I know ive heard some people take 200mg of magnesium though.
      #15; Sat, 15 Dec 2007 15:44:00 GMT